Author Topic: Going from ativan .75 pills to compounded liquid taper from pharmacy.  (Read 73 times)

[Buddie]

This is my 3rd try to get off Ativan :'( Decided that I needed to go to a liquid taper that the pharmacy made up for me.  I was down to .75 by cutting the pills.  The pharmacy started me off at .7 ml of liquid for 2 weeks which I did.  Then they dropped me to 6 mls which I took for 3 days but it was too big a drop (10% I think).  I have just had my 80th birthday so not a spring chicken any more. ;D
Now they are telling me to go back to taking 7 mls. Which I will do.  Not sure if the pharmacy or my doctor know what they are doing. I had asked for a slow taper.  I would very much to hear from someone more knowledgable for advice on a proper tapering schedule.  Very confused at the moment and needing help.  God bless everyone on this forum for your love, support and encouragement to keep going.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Going from ativan .75 pills to compounded liquid taper from pharmacy.
« Reply #1 on: April 19, 2018, 06:06:55 pm »
This is my 3rd try to get off Ativan :'( Decided that I needed to go to a liquid taper that the pharmacy made up for me.  I was down to .75 by cutting the pills.  The pharmacy started me off at .7 ml of liquid for 2 weeks which I did.  Then they dropped me to 6 mls which I took for 3 days but it was too big a drop (10% I think).  I have just had my 80th birthday so not a spring chicken any more. ;D
Now they are telling me to go back to taking 7 mls. Which I will do.  Not sure if the pharmacy or my doctor know what they are doing. I had asked for a slow taper.  I would very much to hear from someone more knowledgable for advice on a proper tapering schedule.  Very confused at the moment and needing help.  God bless everyone on this forum for your love, support and encouragement to keep going.

Hi there [...]!

Happy b-lated 80th!  :happybday: :idiot:

I am sorry you are having such a difficult time with your taper. From 7ml to 6ml that would be a 15% drop. Plus if you had dry cut to .75mg prior to the liquid & if the liquid is 1ml= .1mg right there would add an additional .5mg drop so this would increase the total drop to 20% ...so yeah a little bit to fast.  :o

Here is a great program where you can  Create Your Own Taper Plan by Jim Hawk. It may be helpful if you check out the Help function prior to using the program. Check this program out  :thumbsup: it is user friendly but if you need more help we are here for you, just ask!  :smitten:



Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.